Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 24, 2021Pawnee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 24, 2021, 5:54 AM CDT for Pawnee County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2021, 5:54 AM CDT (10:54 UTC)
Expired
Oct 24, 2021, 6:30 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
55

County Pawnee County, OK

The radar

The Vance AFB radar (KVNX), 109 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
440 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS84 KTSA 241054
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
554 AM CDT Sun Oct 24 2021
 
OKZ054-059-241130-
Osage OK-Pawnee OK-
554 AM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of west central Osage
and northwestern Pawnee Counties through 630 AM CDT...

At 553 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Sooner Lake, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations in or near the path include...
Ralston...                        Sooner Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3657 9689
      3658 9689 3660 9692 3665 9684 3648 9667
      3633 9694 3634 9703
TIME...MOT...LOC 1053Z 234DEG 42KT 3637 9709 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 24, 2:46 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Oct 24, 2:46 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
246 AM CDT Sun Oct 24 2021

.DISCUSSION...
A small cluster of showers/thunderstorms will begin to move into
portions of northeast Oklahoma early this morning in association
with convergent zone of low level jet. This activity will likely
begin to lift northeast of the area around sunrise.

Strong upper wave, currently moving east of the Four Corners region
will shift east into the central Plains today with a cold front
pushing to near the I-44 corridor by 00Z. It appears that a pre-frontal
trough will likely move into northwest Arkansas by mid to late afternoon
and should be the focus for initial thunderstorm development ahead
of the front. A few of these storms could be severe with large
hail, damaging winds and a brief tornado threat. Additional strong
to severe thunderstorm development will be likely along the main
cold front this evening across portions of southeast Oklahoma and
northwest Arkansas. The stronger low level jet axis will have
shifted east of the area by this time, however moderate
instability, coupled with deep layer shear around 50 knots, will
continue to support a severe threat before thunderstorms shift
east shortly after midnight. A brief tornado or two can also not
be ruled out during this time.

The vigorous storm system impacting northern California today
will rapidly dig ESE across the desert Southwest through the early
part of the work week, impacting the area through the middle part
of the week. Models in general agreement with main upper features,
although GFS is still a little faster with overall system. Regardless,
shower/ thunderstorm chances will begin to increase Tuesday night
into Wednesday with widespread rainfall expected in the 1 to 2
inch range. Lighter wrap around precipitation could linger through
much of the day Thursday with cool/breezy conditions persisting
into Friday as large scale upper low moves across the southeast
CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  50  69  52 /  20  10   0   0
FSM   85  54  74  51 /  50  70   0   0
MLC   81  53  74  54 /  10  20   0   0
BVO   81  46  66  47 /  20   0   0   0
FYV   81  46  68  44 /  60  70   0   0
BYV   81  48  65  45 /  60  60   0   0
MKO   79  50  69  52 /  30  30   0   0
MIO   79  45  63  46 /  50  20   0   0
F10   81  50  71  52 /  20  20   0   0
HHW   82  58  78  57 /  10  30   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....12
Hazardous weather outlook, Oct 24, 4:50 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 AM CDT Sun Oct 24 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 AM CDT Sun Oct 24 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Far eastern Oklahoma and northwest Arkansas.
	ONSET...Mid afternoon.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far eastern Oklahoma and northwest Arkansas.
	ONSET...Mid afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far eastern Oklahoma and northwest Arkansas.
	ONSET...Mid afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...This afternoon.

DISCUSSION...
Warm and breezy conditions will persist today ahead of an approaching
upper level storm system and cold front. Scattered thunderstorms will
likely develop along the front across portions of northeast Oklahoma
by mid to late afternoon and across the remainder of eastern Oklahoma
and northwest Arkansas this evening. Conditions will be favorable
for severe storms with large hail, locally damaging winds, and a
few tornadoes possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...No Hazards.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY AND FRIDAY...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Another storm system is expected to affect the region toward the middle
of the week, bringing potential for thunderstorms and locally heavy
rainfall. Instability could be sufficient enough for at least a
limited threat for severe weather. Strong winds can be expected
ahead of and behind the system.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 24, 5:54 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
554 AM CDT Sun Oct 24 2021

OKZ054-059-241130-
Osage OK-Pawnee OK-
554 AM CDT Sun Oct 24 2021

...A strong thunderstorm will impact portions of west central Osage
and northwestern Pawnee Counties through 630 AM CDT...

At 553 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Sooner Lake, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Ralston...                        Sooner Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3657 9689
      3658 9689 3660 9692 3665 9684 3648 9667
      3633 9694 3634 9703
TIME...MOT...LOC 1053Z 234DEG 42KT 3637 9709

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 6:20 AM CDTSpecial Weather StatementTSAOsage40 min
Oct 24, 7:01 AM CDTSpecial Weather StatementTSAOsage44 min
Oct 24, 6:03 PM CDTSpecial Weather StatementTSACherokee27 min
Oct 24, 6:16 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee44 min
Oct 24, 6:56 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah49 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.